MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117010
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Disability (2371)
Date of Event 08/08/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The attorney has made an allegation of hospitalization, infection with treatment and an additional surgery, however no medical records have been provided.Regarding infection the warning section of the instructions-for-use states, ¿if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015: the patient underwent a umbilical hernia repair procedure to introduce a bard/davol soft mesh to the patient's peritoneal cavity to reinforce tissue affected by the hernia.(b)(6) 2015: the patient was admitted to the hospital for a severe infection of the mesh from his june hernia mesh surgery in which the bard/davol bard soft mesh was used.The patient was admitted to the emergency department where an incision and drainage procedure (i&d) was performed, followed by administering an anti-biotic treatment that spanned the course of three days.The infection is alleged to have been mrsa.The patient experienced a lack of natural bowel movement causing him to have to ingest laxatives daily to maintain regularity.It is alleged that the bard/davol soft mesh is defective.As alleged, the patient has suffered serious bodily injuries that have resulted in pain and suffering, disability, and mental anguish.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7933841
Report Number1213643-2018-03420
Device Sequence Number930765
Product Code FTL
UDI-Device Identifier00801741030871
UDI-Public(01)00801741030871
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K033814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number0117010
Device Lot NumberHUZB0174
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;